MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of a watchman access system with the related watchman delivery system (wds).The device was bloody.The tip, sheath, hub/valve were microscopically and visually inspected.Inspection revealed tip damage (misshapen/ delamination), and there were numerous kinks in the sheath.Inspection of the rest of the device found no other damage or irregularities.The reported sheath kink was confirmed.
 
Event or Problem Description
Reportable based on analysis completed on 22 may 2019.It was reported that a kink occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 27 mm watchman laa closure device & delivery system (wds) were used.During the procedure, a kink was noted in the was as the physician was inserting the closure device into the sheath.The device then telescoped through the delivery system and the outside housing on the device crimped as well.Both the sheath and the delivery system were removed from the body.Another was inserted and the case continued and was completed without complication.There were no reported complications with the patient.However, the device analysis revealed inner liner delamination.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8705663
Report Number2134265-2019-06675
Device Sequence Number16662166
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2021
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0021721506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/17/2019
Patient Sequence Number1
Patient Age76 YR